Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Metamucil
Aug 26, 1999

Thanks to a regimen of Viracept, Epivir, Zerit and acyclovir, my viral load has remained undetectable for nearly two years, even on an ultrasensitive test, and my CD4s have remained steady. I have been plagued by persistent diarrhea, though. The drugs exacerbated my intolerance of high-sulfite foods (onion, garlic, processed meats, wine) and contributed to lactose intolerance, so I was chomping up to 8 immodium tablets every day. I recently started taking metamucil twice per day, and the diarrhea has ended. I don't get the gas and rumbling that I used to have most of the time. My question: does the metamucil affect absorption of the meds? Should I avoid taking metamucil in the morning with my meds?

Response from Dr. Dieterich

Metamucil is only a fiber supplement, so it should not affect absorption of medications. It may slow down your gut a little and make it less irritable. I don't think that it should be a problem. The other thing that often helps is using pancreatic enzyme supplements like Ultrase MT 20. You can take all the fiber you like and not worry about side effects. Good Luck! Douglas T. Dieterich, M.D.



Previous
Not Diarrhea...loose stool??
Next
what's up with SB-Normal Stool Formula and does it work?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement